Alert archive / Missouri / Flash Flood Warnings in 2007

Flash Flood Warning 99, NWS Springfield, MO

June 12, 2007Barton County, Missouri

NWS Springfield, MO issued this flash flood warning at Jun 12, 2007, 1:45 AM CDT for Barton County, Missouri. It was in force for 5 hr. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 12, 2007, 1:45 AM CDT (06:45 UTC)
Expired
Jun 12, 2007, 7:00 AM CDT
In force
5 hr
Issued by
NWS Springfield, MO
Area
Counties, with a storm outline in the text
Flood severity
None

County Barton County, MO

The radar

The Springfield radar (KSGF), 76 km from the middle of the area, began a volume at 06:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 12, 3:10 AM CDTFLASH FLOOD2 E Milford, MOC HIGHWAY WAS WATER COVERED AND IMPASSABLE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 85 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Springfield, MO (KSGF), launched 00:00Z, 6.8 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Springfield, MO at 00:00Z on 2007-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 12 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Springfield, MO at 00:00Z on 2007-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
12 J/kg
Mixed-layer CIN
-57 J/kg
Mixed-layer LCL
903 m above ground
0-6 km bulk shear
30 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
91 m²/s²
Significant tornado parameter
0.0
Supercell composite
-0.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KSGF 120649
FFWSGF
MOC011-121200-
/X.NEW.KSGF.FF.W.0099.070612T0645Z-070612T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE SPRINGFIELD MO
145 AM CDT TUE JUN 12 2007

THE NATIONAL WEATHER SERVICE IN SPRINGFIELD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  BARTON COUNTY IN SOUTHWEST MISSOURI...

* UNTIL 700 AM CDT.

* AT 139 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED AN
  AREA OF VERY HEAVY RAINFALL ACROSS THE WARNED AREA. RADAR HAS      
  ESTIMATED THAT ONE TO TWO INCHES OF RAINFALL HAS FALLEN BETWEEN    
  THE CITIES OF MILFORD AND NEWPORT BETWEEN 1245 AM AND 145 AM CDT.

* RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
  OCCUR. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF
  NORTHEASTERN BARTON COUNTY...INCLUDING THE TOWN OF MILFORD.

ADDITIONAL RAINFALL AMOUNTS OF UP TO AN INCH ARE POSSIBLE IN THE 
WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

LAT...LON 3748 9422 3764 9427 3763 9408 3747 9409

$$

WISE
2 follow-up statements
000 
WGUS73 KSGF 120916
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
412 AM CDT TUE JUN 12 2007

MOC011-121200-
/X.CON.KSGF.FF.W.0099.000000T0000Z-070612T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTON MO-
412 AM CDT TUE JUN 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTHEASTERN BARTON COUNTY...

AT 411 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED AN AREA OF 
VERY HEAVY RAINFALL THAT WAS CAUSING FLOODING ACROSS PORTIONS OF THE 
WARNED AREA. C HIGHWAY 2 MILES EAST OF MILFORD WAS COVERED WITH 
WATER AND IMPASSABLE.

RUNOFF FROM THIS EXCESSIVE RAINFALL WILL CAUSE FLASH FLOODING TO
OCCUR. FLASH FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF
NORTHEASTERN BARTON COUNTY...INCLUDING THE TOWN OF MILFORD.

ADDITIONAL RAINFALL AMOUNTS OF A HALF INCH TO AN INCH...WITH LOCALLY 
HIGHER AMOUNTS ARE POSSIBLE IN THE WARNED AREA.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN
WATER BEGINS RISING.

TO REPORT FLOODING...HAVE THE NEAREST LAW ENFORCEMENT AGENCY RELAY
YOUR REPORT TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN
SPRINGFIELD.

LAT...LON 3742 9418 3764 9427 3763 9408 3742 9409

$$

WISE
000 
WGUS73 KSGF 121025
FFSSGF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
524 AM CDT TUE JUN 12 2007

MOC011-121200-
/X.CON.KSGF.FF.W.0099.000000T0000Z-070612T1200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BARTON MO-
524 AM CDT TUE JUN 12 2007

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 700 AM CDT FOR
NORTHEASTERN BARTON COUNTY...

AT 509 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
EXCESSIVE RAINFALL WAS PRODUCING FLASH FLOODING ACROSS THE WARNED 
AREA. C HIGHWAY 2 MILES EAST OF MILFORD WAS COVERED WITH WATER AND 
IMPASSABLE. DOPPLER RADAR HAD ESTIMATED THAT BETWEEN THREE AND FIVE 
INCHES OF RAIN FELL AROUND WILFORD AND GOLDEN CITY SINCE MIDNIGHT. 

RUNOFF FROM THIS EXCESSIVE RAINFALL IS CAUSING FLASH FLOODING. FLASH
FLOODING MAY OCCUR OVER MAINLY RURAL AREAS OF NORTHEASTERN BARTON
COUNTY...INCLUDING THE TOWN OF MILFORD.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. DO 
NOT ENTER THE WATER. TURN AROUND AND MOVE UP TO HIGHER GROUND TO 
ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS SUBJECT TO FLOODING WHEN 
WATER BEGINS RISING.

LAT...LON 3742 9418 3764 9427 3763 9408 3742 9409

$$

JLT

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Springfield, MO wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 11:55 PM CDT, 1 hour 50 minutes earlier.

Area forecast discussion, Jun 11, 11:55 PM CDT, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SPRINGFIELD MO
1155 PM CDT MON JUN 11 2007

.DISCUSSION...

FORECAST CHALLENGE WILL BE POSSIBILITY OF ISOLATED TO WIDELY
SCATTERED SEVERE WEATHER LATE THIS AFTERNOON AND EARLY EVENING. THEN
PRECIP CHANCES THROUGH THE WEEK.

CURRENTLY...ATMOSPHERE APPEARS TO WORKED OVER PRETTY GOOD FROM THIS
MORNINGS CONVECTION. RADAR SHOWING MOST CONVECTION PUSHING SOUTH TO
THE ARKANSAS/MISSOURI BORDER. TEMPERATURES ARE REBOUNDING NICELY
ACROSS SOUTHEAST KANSAS AND SOUTHWEST MISSOURI...APPROACHING 80 IN
NORTHEAST OKLAHOMA AND SOUTHEAST KANSAS THIS AFTERNOON. DEWPOINTS
OUT THAT WAY IN THE LOW 70S. INHIBITING FACTOR IS LOW CLOUD COVER.
ANY BREAKS IN CLOUD COVERAGE WILL SHOOT TEMPERATURES UP AND ALLOW
CONVECTION TO BEGIN. WATER VAPOR IMAGERY SHOWING ANOTHER UPPER
SYSTEM OVER WEST CENTRAL MISSOURI THAT MAY GET INTO SOUTHEAST KANSAS
AND SOUTHWEST MISSOURI THIS EVENING TO HELP ENHANCE CONVECTION.

THIS EVENING...MODEL SOUNDINGS FOR SOUTHEAST KANSAS THIS AFTERNOON
SHOWING 4500J/KG. WRF KEEPING HIGHEST CAPES OUT OVER CENTRAL KANSAS
WITH THE SHORTWAVE MOVING OUT OF TEXAS THIS AFTERNOON. UPPER LEVEL
WESTERLY FLOW IS YIELDING BULK SHEAR VALUES NEAR 30KTS SO ANY STORMS
THAT DO GET GOING OUT THAT WAY MOST LIKELY WOULD BE SEVERE. BELIEVE
THUNDERSTORMS WILL DIE OFF FAIRLY QUICKLY AFTER SUNSET. ANOTHER
LIMITING FACTOR WOULD BE THE LACK OF A STRONG LLVL JET. BUT WITH
EXISTING OUTFLOW BOUNDARIES FROM THIS MORNINGS CONVECTION...BELIEVE
FOCUSING MECHANISMS WILL BE IN PLACE TO AID IN THUNDERSTORM
DEVELOPMENT. ALL DEPENDS ON CLOUD BREAKS LATE THIS AFTERNOON AND
EVENING.

TUESDAY ON...MISSOURI ON WESTERN PERIPHERY OF UPPER RIDGE WITH
SHOWERS/THUNDERSTORMS DEVELOPING OVER EASTERN KANSAS AND POSSIBLY
SOUTHWEST MISSOURI EACH AFTERNOON THROUGH THE WEEK.

GCC

&&

.AVIATION...
MVFR VISIBILITY CAN BE EXPECTED AT THE JOPLIN TERMINAL WITH PERIODS
OF IFR CONDITIONS LIKELY. CALM WINDS AND MOIST SURFACE CONDITIONS
WILL RESULT IN VISIBILITIES AROUND 3 MILES THROUGH SUNRISE.
PRIMARILY VFR CONDITIONS ARE EXPECTED AT THE SPRINGFIELD TERMINAL
OVERNIGHT. HOWEVER BRIEF INTERVALS OF MVFR CONDITIONS ARE POSSIBLE.
VFR CONDITIONS WILL PREVAIL DURING THE DAY THURSDAY.

FOSTER

&&

.SGF WATCHES/WARNINGS/ADVISORIES...
MO...NONE.
KS...NONE.

WFO SGF
Hazardous weather outlook, Jun 11, 8:00 PM CDT, 5 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
800 PM CDT MON JUN 11 2007

KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-121815-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
800 PM CDT MON JUN 11 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.

.DAY ONE...TONIGHT.

  SCATTERED SHOWERS AND AN ISOLATED THUNDERSTORM OR TWO CAN BE
  EXPECTED ACROSS SOUTH CENTRAL MISSOURI THIS EVENING. THE PRIMARY
  WEATHER HAZARDS EXPECTED WITH THIS ACTIVITY WILL BE AN OCCASIONAL
  CLOUD TO GROUND LIGHTNING STRIKE AND BRIEF HEAVY RAINFALL.

  ELSEWHERE...THE ATMOSPHERE HAS BEEN RATHER WORKED OVER FROM
  RAINFALL THAT OCCURRED EARLIER THIS MORNING AND LAST NIGHT. A VERY
  MOIST ATMOSPHERE REMAINS IN PLACE ACROSS THE REGION. WHILE SUPPORT
  FOR SHOWER AND THUNDERSTORM DEVELOPMENT IS WEAK. ISOLATED SHOWERS
  AND THUNDERSTORMS CANNOT BE COMPLETELY RULED OUT TONIGHT. SEVERE
  WEATHER IS NOT EXPECTED...HOWEVER LOCALLY HEAVY RAINFALL CAN BE
  EXPECTED WITH ANY SHOWER OR STORM THAT DEVELOPS.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

  THUNDERSTORMS WILL REMAIN POSSIBLE ON AN AFTERNOON BASIS THROUGH
  NEXT SATURDAY. A RATHER STAGNANT WEATHER PATTERN WILL CONTINUE
  THROUGH THE END OF THE WEEK. THIS WILL KEEP THE UNSTABLE AND
  HUMID AIRMASS ACROSS THE REGION. THUNDERSTORMS WILL BE SCATTERED
  IN NATURE...AND BE CAPABLE OF PRODUCING LOCALLY HEAVY RAIN AND
  GUSTY DOWN BURST WINDS.

.SPOTTER INFORMATION STATEMENT...

  SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. HOWEVER
  SPOTTERS ARE REQUESTED TO RELAY ANY FURTHER FLOOD REPORTS TO
  LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE.

&&

THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)

CLAYCOMB/GAGAN

In the hours before

Local storm report, Jun 12, 1:16 AM CDT, 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
116 AM CDT TUE JUN 12 2007

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0116 AM     FLASH FLOOD      GREENFIELD              37.42N 93.84W
06/12/2007                   DADE               MO   LAW ENFORCEMENT

            4-5 INCHES OF WATER WAS OVER HIGHWAY 160 IN GREENFIELD.
            160 HIGHWAY AND COLLEGE IN GREENFIELD HAD 8 INCHES OF
            WATER COVERING THE ROADWAY.

&&

WISE

The office that day

Everything else NWS Springfield, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 1:11 AM CDTFlash Flood WarningSGFDade6 hr
Jun 12, 1:59 AM CDTFlash Flood WarningSGFGreene, Polk6 hr
Jun 12, 5:30 AM CDTFlash Flood WarningSGFWebster7 hr
Jun 12, 6:34 AM CDTFlash Flood WarningSGFBarton, Christian, Dade, Douglas, Jasper, Lawrence6 hr
Jun 12, 7:56 AM CDTFlash Flood WarningSGFBarry, Greene, Stone5 hr
Jun 12, 10:10 AM CDTFlash Flood WarningSGFMcDonald, Newton6 hr
Jun 12, 12:57 PM CDTFlash Flood WarningSGFBarry, Barton, Christian, Douglas, Jasper, Lawrence and 2 more3 hr
Jun 12, 3:29 PM CDTFlash Flood WarningSGFBarton, Christian, Jasper, Lawrence, McDonald, Newton and 1 more6 hr

Nearby

Flash Flood Warnings in Missouri, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.